Alert archive / Michigan / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 32, NWS Gaylord, MI
NWS Gaylord, MI issued this severe thunderstorm warning at Jul 6, 2025, 4:57 PM EDT for Gladwin County, Roscommon County, Michigan. It was in force for 33 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 6, 2025, 4:57 PM EDT (20:57 UTC)
- Expired
- Jul 6, 2025, 5:30 PM EDT
- In force
- 33 min
- Issued by
- NWS Gaylord, MI
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Gladwin County, MI, Roscommon County, MI
The radar
The NCL Michigan radar (KAPX), 86 km from the middle of the area, began a volume at 20:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 6, 5:20 PM EDT | TSTM WND DMG | 3 N Hockaday, MI | Multiple trees down on powerlines near intersection of Hockaday Rd and Armchester Dr. Report relayed by Gladwin county EM. Time estimated via radar. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 23 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 9.0 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1356 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 136 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
975
WUUS53 KAPX 062057
SVRAPX
MIC051-143-062130-
/O.NEW.KAPX.SV.W.0032.250706T2057Z-250706T2130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Gaylord MI
457 PM EDT Sun Jul 6 2025
The National Weather Service in Gaylord has issued a
* Severe Thunderstorm Warning for...
Northwestern Gladwin County in northern Michigan...
Southeastern Roscommon County in northern Michigan...
* Until 530 PM EDT.
* At 456 PM EDT, a severe thunderstorm was located over Skeels, or 9
miles northwest of Gladwin, moving northeast at 25 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated. Weak rotation observed on radar.
IMPACT...Expect damage to roofs, siding, and trees.
* This severe thunderstorm will be near...
Nester Township around 500 PM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4412 8460 4416 8461 4416 8462 4427 8448
4412 8437 4404 8460
TIME...MOT...LOC 2056Z 238DEG 20KT 4410 8459
TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Cornish2 follow-up statements
529
WWUS53 KAPX 062114
SVSAPX
Severe Weather Statement
National Weather Service Gaylord MI
514 PM EDT Sun Jul 6 2025
MIC051-143-062130-
/O.CON.KAPX.SV.W.0032.000000T0000Z-250706T2130Z/
Gladwin MI-Roscommon MI-
514 PM EDT Sun Jul 6 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT
FOR NORTHWESTERN GLADWIN AND SOUTHEASTERN ROSCOMMON COUNTIES...
At 513 PM EDT, a severe thunderstorm was located near Hockaday, or 10
miles north of Gladwin, moving northeast at 25 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
This severe storm will be near...
Twin Lakes Area around 520 PM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Remain alert for a possible tornado! Tornado warning is in effect
for this storm. Tornadoes can develop quickly from severe
thunderstorms. If you spot a tornado go at once into the basement or
small central room in a sturdy structure.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4409 8453 4412 8454 4416 8456 4425 8446
4412 8437 4407 8450
TIME...MOT...LOC 2113Z 245DEG 22KT 4414 8449
TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Cornish329
WWUS53 KAPX 062122
SVSAPX
Severe Weather Statement
National Weather Service Gaylord MI
522 PM EDT Sun Jul 6 2025
MIC143-062131-
/O.CAN.KAPX.SV.W.0032.000000T0000Z-250706T2130Z/
Roscommon MI-
522 PM EDT Sun Jul 6 2025
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ROSCOMMON COUNTY
IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
&&
LAT...LON 4409 8449 4415 8449 4416 8447 4416 8440
4412 8437 4408 8447 4408 8448
TIME...MOT...LOC 2121Z 253DEG 19KT 4412 8444
$$
MIC051-062130-
/O.CON.KAPX.SV.W.0032.000000T0000Z-250706T2130Z/
Gladwin MI-
522 PM EDT Sun Jul 6 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT
FOR NORTH CENTRAL GLADWIN COUNTY...
At 521 PM EDT, a severe thunderstorm was located over Hockaday, or 9
miles north of Gladwin, moving east at 20 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
This severe thunderstorm will remain over mainly rural areas of north
central Gladwin County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4409 8449 4415 8449 4416 8447 4416 8440
4412 8437 4408 8447 4408 8448
TIME...MOT...LOC 2121Z 253DEG 19KT 4412 8444
TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
CornishWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 4:31 PM EDT, 26 minutes earlier. Its key messages:
- Showers and storms continue through this evening. Primary threat will be localized heavy rainfall. A few strong storms cannot be ruled out.
- Rain-free to start the week with chances returning late Tuesday into Wednesday.
Area forecast discussion, Jul 6, 4:31 PM EDT, 26 minutes before
Area Forecast Discussion National Weather Service Gaylord MI 431 PM EDT Sun Jul 6 2025 .KEY MESSAGES... - Showers and storms continue through this evening. Primary threat will be localized heavy rainfall. A few strong storms cannot be ruled out. - Rain-free to start the week with chances returning late Tuesday into Wednesday. && .SHORT TERM /THROUGH MONDAY/... Issued at 429 PM EDT Sun Jul 6 2025 Pattern Synopsis: Shortwave troughing will slide east of the Great Lakes tonight, flattening as it works over the St. Lawrence River on Monday. At the surface, the cold front currently draped across the far SE corner of the CWA will continue to work into the southern half of the state overnight. Mainly zonal mid/upper-level flow will overspread the region Monday as heights gradually rise behind the shortwave, helping to build high pressure into the Northwoods to start the work week. Forecast Details: Widespread showers will persist across northern lower Michigan this afternoon and early evening. Thunderstorms are also expected mainly southeast of a line from Cadillac to Alpena. A few storms capable of strong wind gusts cannot be ruled out, as noted in SPC's mesoscale discussion from earlier this afternoon, but current thoughts are that severe wind gusts are unlikely with any activity tonight. MLCAPE exceeding 1,000 J/kg per SPC mesoanalysis will support thunderstorms over the next several hours, but relatively weak deep layer shear around 30 kts or less will struggle to organize storms. Primary threat with activity through this evening will be localized heavy rainfall across our southeast counties with potential training storms over the next several hours. Impressive PWAT values around 2" will support very efficient rainfall, and localized totals of 1-2" or more will be possible where heaviest rain falls. Otherwise, rain chances diminish through tonight with rain-free weather and highs in the mid to upper 70s expected for most on Monday. && .LONG TERM /MONDAY NIGHT THROUGH SUNDAY/... Issued at 429 PM EDT Sun Jul 6 2025 Pattern Synopsis/Forecast Details: Shortwave troughing will slide across the Upper Midwest Monday night into Tuesday, eventually working overhead later Tuesday. Progression looks to slow through the middle of the week as troughing meanders across the region, eventually departing east in the Thursday/Friday timeframe. Rain-free weather is expected to continue through most of Tuesday before our next chances return Tuesday night and Wednesday. Another stretch of dry weather appears likely through the second half of the week as troughing departs, returning again to start the weekend. Temperatures are expected to be slightly warmer than average through the period with highs in the 80s for most areas into next weekend. && .AVIATION /18Z TAFS THROUGH 18Z MONDAY/... Issued at 135 PM EDT Sun Jul 6 2025 Conditions will begin to improve this evening across the region as the ongoing showers continue to move west. Current IFR and LIFR ceilings will transition to MVFR breifly tonight followed by cloud cover clearing and returning to +25,000 ft. KMBL can expect some BR late overnight into the early morning hours of Monday before returning to VFR conditions shortly after sunrise. && .APX WATCHES/WARNINGS/ADVISORIES... MI...None. MARINE...None. && SHORT TERM...DJC LONG TERM...DJC AVIATION...SJC
Hazardous weather outlook, Jul 6, 4:45 PM EDT, 12 minutes before
Hazardous Weather Outlook National Weather Service Gaylord MI 445 PM EDT Sun Jul 6 2025 MIZ016>018-020>036-041-042-086>088-095>099-072045- Emmet-Cheboygan-Presque Isle-Leelanau-Antrim-Otsego-Montmorency- Alpena-Benzie-Grand Traverse-Kalkaska-Crawford-Oscoda-Alcona- Manistee-Wexford-Missaukee-Roscommon-Ogemaw-Iosco-Gladwin-Arenac- Western Chippewa-Central Chippewa-Southeast Chippewa- Western Mackinac-Eastern Mackinac- Mackinac Island/Bois Blanc Island- Beaver Island and surrounding islands-Charlevoix- 445 PM EDT Sun Jul 6 2025 This hazardous weather outlook is for Eastern Upper Michigan and Northern Lower Michigan. .DAY ONE...Tonight. Scattered thunderstorms today could produce locally heavy rainfall totals, especially across northeast Lower Michigan. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated, but reports of stronger storms and/or rainfall totals are encouraged. For more information visit http://weather.gov/gaylord. LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-072045- Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island-St Ignace to False Detour Channel- 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary-Sturgeon Pt to Alabaster MI- Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI- St. Marys River Point Iroquois to E. Potagannissing Bay- 445 PM EDT Sun Jul 6 2025 This hazardous weather outlook is for the northern Michigan nearshore waters of Lake Huron, Lake Michigan and Lake Superior. .DAY ONE...Tonight. Scattered thunderstorms today, especially toward Lake Huron and Saginaw Bay. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated, but reports of stronger storms and/or rainfall totals are encouraged. For more information visit http://weather.gov/gaylord.
The office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 5:12 PM EDT | Tornado Warning | APX | Gladwin, Ogemaw, Roscommon | 33 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.